MAUDE Adverse Event Report: AVANOS MEDICAL INC. FOREIGN BODY RETRIEVAL BASKET; DH ENDOSCOPY GRASPING & RETRIEVING DEVICES

AVANOS MEDICAL INC. FOREIGN BODY RETRIEVAL BASKET; DH ENDOSCOPY GRASPING & RETRIEVING DEVICES
Model Number 60728
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 02-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported the graspers were difficult to remove during the procedure.Additional information received 12-sep-2018 stated, the retrieval basket was used during a endoscopic retrograde cholangio-pancreatography (ercp) to collect a stone in common bile duct.The physician was unable to remove the stone, it was plausible the retrieval basket was stuck in the stone.After several attempts the wire was cut from outside the patient's body and the scope was withdrawn.The wire was removed when the ercp was performed on (b)(6) 2018.The patient was awake and alert with minimum pain at that time.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, m7240e116, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 13-dec-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
FOREIGN BODY RETRIEVAL BASKET
Common Device Name
DH ENDOSCOPY GRASPING & RETRIEVING DEVICES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7928180
Report Number8030647-2018-00616
Device Sequence Number19262931
Product Code PTS
UDI-Device Identifier10680651927696
UDI-Public10680651927696
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K941464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Model Number60728
Device Catalogue Number991092769
Device Lot NumberM7240E116
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date12/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;